Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 21, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 21, 2021, 6:42 PM CDT for Coffee County, Alabama. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 6:42 PM CDT (23:42 UTC)
Expired
Aug 21, 2021, 7:30 PM CDT
In force
48 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
50

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 53 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WWUS82 KTAE 212342
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
642 PM CDT Sat Aug 21 2021
 
ALZ065-066-220030-
Dale AL-Coffee AL-
642 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of western Dale and
Coffee Counties through 730 PM CDT...

At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Ariton to near Elba. Movement
was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Ariton, Lee, Mixons Crossroads, Curtis, Carl Folsom A/p,
Hooper Stage Field, Gerald, Camp Humming Hills, Clintonville, Roeton,
Dale County Lake, Camp Alaflo Bsa and Phillips Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8554
      3125 8574 3131 8620
TIME...MOT...LOC 2342Z 295DEG 8KT 3155 8587 3139 8601 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:31 PM CDT, 11 minutes earlier.

Area forecast discussion, Aug 21, 6:31 PM CDT, 11 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
731 PM EDT Sat Aug 21 2021

.AVIATION...
[Through 00Z Monday]

A line of showers and thunderstorms is moving from west to east
towards ECP and DHN this evening. This line is expected to bring
gusty winds and reduced vsbys to the TAF sites in the next 1-2
hours. Chances are a little lower for additional convection at ABY
and VLD this evening but enough to mention in the TAFs at this
point. IFR to MVFR cigs will be possible in the morning with the
best chances at DHN and ABY.

&&

.PREV DISCUSSION [320 PM EDT]...

.NEAR TERM [Through Sunday]...

Upper level troughing over the eastern US, and an upper level ridge
over the central US will leave the region under cyclonic northwest
flow aloft while deep layer moisture remains plentiful. Despite the
typically unfavorable pattern for widespread convection for us,
given the northwest flow aloft, deep-layer moisture as evidenced by
PWATs over 2 inches on the sounding this morning will lead to
widespread showers and storms through the remainder of the
afternoon. In addition to the deep-layer moisture, embedded
disturbances in the cyclonic flow aloft will aid in the development
of storms today and again on Sunday. While rain chances will
generally decrease in coverage after sunset tonight, a shortwave
dropping in from the north could keep storms going after midnight
across out AL/GA counties overnight so have left a mention of
thunderstorms in the forecast for the overnight. Coverage over our
marine zones will likely increase early tomorrow morning as well
with a weak boundary expected to setup offshore overnight. As the
upper level trough begins to slowly move east, another shortwave
will move through the region with widespread showers and storms
expected to translate from our marine zones to inland areas through
the afternoon. There is the potential for some dry mid-level to move
in later in the afternoon across our southeast AL counties, but for
now have left rain chances high.

.SHORT TERM [Sunday Night Through Monday Night]...

Southwesterly surface flow will continue into the short term as a
weakening axis of high pressure remains to our south over the
Gulf. An upper level ridge amplifying over the southern Plains
will continue to push the trough over the east coast further away,
leading to NNW or N steering flow. With ample moisture still in
place, scattered to widespread showers and thunderstorms are
expected across the area. Some showers and storms will move into
the area from the north, while others will develop near the coast
along the seabreeze. These storms may eventually collide over the
southern portions of the forecast area during the evening. While
some stronger storms could produce heavy rainfall, widespread
flooding is not anticipated.

High temperatures on Monday afternoon are forecast in the low to
mid 90s, with low temperatures overnight in the low to mid 70s.

.LONG TERM [Tuesday Through Saturday]...

Surface high pressure over the Gulf diminishes as high pressure
over the western Atlantic strengthens and pushes closer, turning
surface winds around to more southeasterly to easterly for the
long term. Upper level ridging over the southern Plains expands
eastward over the SE US, placing our region in deep layer easterly
to southeasterly flow and returning us to a more typical
summertime pattern. Scattered showers and thunderstorms will be
possible each day. High temperatures are forecast in the low to
mid 90s each afternoon with low temperatures in the low to mid
70s each night.

.MARINE...

Long-period swells induced by Hurricane Grace have lessened since
yesterday but remain elevated today at around 8 to 9 seconds. A
secondary surge of long-period swells (up to 11 seconds) are
poised to arrive from the southwest on Sunday before relaxing
again into early next week. Therefore, occasionally rough boating
conditions are expected, with a high risk of rip currents
continuing at our beaches this weekend. Seas look to increase to
3-5 ft on Wednesday. Otherwise, winds at or below 15 knots
prevail, with daily chances for thunderstorms.

.FIRE WEATHER...

Aside from high dispersions in southern Georgia on Sunday, the
high rain chances and antecedent wet conditions will keep fire
weather concerns low. Gusty, erratic winds are possible near
thunderstorms.

.HYDROLOGY...

Flood waters continue to slowly across the Southeast Big Bend
today. Many rivers and streams across the western portions of the
area that were impacted by Tropical Storm Fred will continue to
rise this weekend but are currently forecast to crest in or below
action stage over the next day or so. Some pockets of heavy
rainfall will be possible over the next few days, with a
widespread 1 to 2 inches of rainfall and locally higher amounts
possible. Heavy rainfall over an already sensitive basin could
cause rises into minor flood over the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  89  74  92  73 /  40  80  50  70  30
Panama City   78  88  76  90  75 /  40  60  50  60  30
Dothan        73  88  73  92  72 /  50  80  50  50  10
Albany        75  89  73  94  73 /  50  80  50  60  10
Valdosta      74  89  73  91  72 /  50  80  50  70  20
Cross City    77  90  75  90  74 /  30  60  30  60  40
Apalachicola  79  87  76  88  76 /  40  60  40  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Merrifield
LONG TERM...Merrifield
AVIATION...Fieux
MARINE...Merrifield
FIRE WEATHER...Young
HYDROLOGY...Merrifield

In the hours before

Special weather statement, Aug 21, 4:20 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
520 PM EDT Sat Aug 21 2021

FLZ016>018-027-212200-
Gadsden FL-Inland Jefferson FL-Inland Wakulla FL-Leon FL-
520 PM EDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of northeastern Wakulla,
southeastern Gadsden, west central Jefferson and Leon Counties
through 600 PM EDT...

At 520 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tallahassee to 7 miles south of
Tallahassee Comm College. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midway, Woodville, Tallahassee, Florida State University, Florida A
And M, Tallahassee Comm College, Doak Campbell Stadium, Wakulla, Lake
Bradford, Leon Sinks, Gaither Community Center, Tallahassee Memorial
Hosp, Eight Mile Pond, Tallahassee Mall, Bloxham, Tallahassee
Regional A/P, Governors Square Mall, Natural Bridge, Belair and Lake
Talquin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3022 8421 3036 8468 3037 8468 3037 8467
      3038 8467 3039 8465 3039 8468 3057 8435
      3052 8390
TIME...MOT...LOC 2120Z 287DEG 15KT 3047 8422 3034 8436

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 4:35 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
535 PM EDT Sat Aug 21 2021

FLZ017>019-027>029-118-127-128-212215-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Inland Wakulla FL-Coastal Taylor FL-
Lafayette FL-Leon FL-
535 PM EDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of western Lafayette,
northeastern Wakulla, southwestern Jefferson, northern Taylor,
southeastern Leon and southwestern Madison Counties through 615 PM
EDT...

At 535 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Perry to 6 miles east of St.
Marks. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Woodville, Cody, Hells Half Acre, Ebb, Lamont, Eridu, Cabbage
Grove, Thomas City, Scanlon, Wacissa, Wacissa Springs, Natural
Bridge, Hampton Springs, Sirmans, Shady Grove, Goose Pasture, Iddo,
Moseley Hall and Secotan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3015 8325 3003 8382 3023 8422 3036 8408
      3043 8361
TIME...MOT...LOC 2135Z 281DEG 14KT 3028 8363 3019 8410

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 5:14 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
514 PM CDT Sat Aug 21 2021

ALZ065-068-FLZ007>009-212315-
Coffee AL-Geneva AL-Central Walton FL-Holmes FL-North Walton FL-
514 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of Coffee, western
Geneva, northwestern Walton and northwestern Holmes Counties through
615 PM CDT...

At 513 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dozier to 6 miles north of Lockhart to 8
miles south of Laurel Hill to 12 miles south of Baker. Movement was
east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, De Funiak Springs, Samson, New Brockton, Eglin Air Force Base,
Lee, Liberty, Paxton, Kinston, Oakwood Hills, Cluster Springs, Mixons
Crossroads, Curtis, Carl Folsom A/p, Logan Field Municipal A/P, Camp
Humming Hills, Glendale, Arcus, New Harmony and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8639 3100 8619 3153 8619 3154 8614
      3162 8615 3162 8591 3107 8593 3082 8607
      3053 8638 3053 8639
TIME...MOT...LOC 2213Z 274DEG 12KT 3150 8633 3110 8632 3085 8645 3062
8676

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 5:16 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
616 PM EDT Sat Aug 21 2021

FLZ019-028-029-212300-
Inland Taylor FL-Madison FL-Lafayette FL-
616 PM EDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northwestern
Lafayette, northeastern Taylor and southeastern Madison Counties
through 700 PM EDT...

At 615 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Perry, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Perry, Townsend, Lake Bird, Chancey, Secotan, Boyd, Smith, Buckville,
Day, Shady Grove and Mayo Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3037 8319 3035 8319 3035 8321 3031 8321
      3029 8323 3026 8324 3025 8325 3023 8324
      3018 8325 3017 8323 3015 8324 3014 8323
      3011 8323 3010 8321 3004 8322 3013 8367
      3034 8365 3039 8317
TIME...MOT...LOC 2215Z 274DEG 12KT 3023 8357

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 21, 6:16 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
616 PM CDT Sat Aug 21 2021

ALZ065-066-068-212345-
Dale AL-Coffee AL-Geneva AL-
616 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of western Dale, Coffee
and northwestern Geneva Counties through 645 PM CDT...

At 616 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Glenwood to near Elba to 6 miles east of
Opp. Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Level Plains, New Brockton,
Lee, Kinston, Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom
A/p, Gerald, Central City, Camp Humming Hills, Clintonville, Roeton,
Camp Alaflo Bsa, Arcus and Enterprise Municipal A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3153 8616 3154 8616 3154 8614
      3162 8615 3162 8576 3141 8574 3114 8574
      3119 8619 3142 8620
TIME...MOT...LOC 2316Z 277DEG 12KT 3161 8618 3145 8608 3126 8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 21, 6:42 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
642 PM CDT Sat Aug 21 2021

ALZ065-066-220030-
Dale AL-Coffee AL-
642 PM CDT Sat Aug 21 2021

...Strong thunderstorms will impact portions of western Dale and
Coffee Counties through 730 PM CDT...

At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Ariton to near Elba. Movement
was southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Ariton, Lee, Mixons Crossroads, Curtis, Carl Folsom A/p,
Hooper Stage Field, Gerald, Camp Humming Hills, Clintonville, Roeton,
Dale County Lake, Camp Alaflo Bsa and Phillips Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8554
      3125 8574 3131 8620
TIME...MOT...LOC 2342Z 295DEG 8KT 3155 8587 3139 8601

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:07 PM CDTSpecial Weather StatementTAEJackson38 min
Aug 21, 3:51 PM CDTSpecial Weather StatementTAEWakulla24 min
Aug 21, 3:52 PM CDTSpecial Marine WarningTAE38 min
Aug 21, 4:13 PM CDTSpecial Weather StatementTAEHolmes62 min
Aug 21, 4:20 PM CDTSpecial Weather StatementTAELeon40 min
Aug 21, 4:35 PM CDTSpecial Weather StatementTAEJefferson40 min
Aug 21, 5:16 PM CDTSpecial Weather StatementTAEMadison44 min
Aug 20, 7:25 PM CDTSpecial Weather StatementTAEIrwin, Turner50 min
Aug 21, 3:25 PM CDTSpecial Weather StatementTAEDale, Geneva, Henry50 min
Aug 21, 5:14 PM CDTSpecial Weather StatementTAECoffee61 min
Aug 21, 6:16 PM CDTSpecial Weather StatementTAECoffee29 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.